Drought, Camp
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across parts of Northeast Texas throughout March. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued across parts of Northeast Texas throughout March. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter. Total rainfall amounts generally between 10-12 inches fell across these areas from August through December, which was around 50% or less of normal. Total rainfall in January was generally below average but increased in February and March to near the monthly averages. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM CST, 1 hour earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1100 PM CST Mon Feb 28 2022 .AVIATION... For the 01/06Z TAF period, VFR conditions will continue to largely dominate our airspace with clouds limited to more cirrus moving in from the west. This cirrus will likely mitigate any potential fog development overnight as drier air continues to settle across the region under strong sfc high pressure. Expect light and variable winds to go calm overnight and then trend more S/SW at 5-10 kts on Tuesday as high pressure shifts eastward. /19/ && .PREV DISCUSSION... /issued 1000 PM CST Mon Feb 28 2022/ UPDATE... A cool and quiet night is on tap with just some increasing cirrus advancing into the region from the west. This may help to slightly limit how far temperatures fall through the remainder of tonight as overnight lows should eventually drop into the 30s areawide. Other than some minor adjustments to cloud cover to account for the increasing cirrus, the remainder of the forecast is on track. Updated text products have been issued. /19/ PREV DISCUSSION... /issued 244 PM CST Mon Feb 28 2022/ SHORT TERM.../Tonight through Tuesday Night/ Surface high pressure, combined with upper-level ridging, to support stable conditions along with mainly scattered low-level clouds across the region through Tuesday afternoon. However, very high cirrus streaming east across the region will provide a thin deck of cloud-cover at the higher levels of the atmosphere overnight. Surface high pressure centered across the region to also maintain light and variable winds overnight, becoming southerly at around 5 mph on Tuesday as the surface high shifts south. Overnight low temperatures tonight are forecast to fall into the mid 30s with highs on Tuesday in the mid to upper 60s. Upper-level flow to become nearly zonal on Tuesday evening allowing for increased cloud cover areawide with some areas at times becoming overcast during the overnight hours. Otherwise, stable and dry conditions to persist through Tuesday night with lows in the upper 30s to around 40 degrees areawide. /05/ LONG TERM.../Wednesday through Monday/ Weak W to E troughing remains progged to slowly slip SE through the region Wednesday, exiting the area to the S by Thursday morning. Drier air aloft should finally begin to erode the extensive cirrus shield with the trough passage Wednesday/early Thursday, with upper ridging expected to build E in its wake over the Srn Plains Thursday, and into the Ozarks/Mid and Lower MS Valley Thursday night. Sfc ridging that will remain anchored over the region this afternoon through Wednesday is expected to slowly shift off to the E Thursday, with a Srly low level return flow commencing and thus allowing low level moisture advection to begin Thursday afternoon, before increasing in earnest Friday especially over the Wrn half of the region. The advertised warming trend will continue from mid to late week as well, with above normal temps expected as temps climb well into the 70s. The upper ridging will shift E of the region Friday afternoon into the SE CONUS/Cntrl Gulf of MX, with the flow aloft eventually transitioning to SW into the weekend and at least early next week. This will come ahead of a lead closed low that will dig through the Great Basin Saturday and into the Rockies Sunday, reinforcing a cold front SE through the Ozarks into Ern OK/N TX Sunday afternoon. With the increasing moistening SW and low level flow Saturday, should start to see isolated to sct convection develop over the region along the SSWrly LLJ axis, with the extent of this convection dependent of the strength of any ripples in the upper flow pattern. Have remained conservative with pops Saturday/Saturday night with slight chance to chance, before the aforementioned cold front comes into play Sunday as it approaches the NW zones. Not buying the initial frontal position the ECMWF is advertising Saturday night/Sunday morning that may lay up from near the Red River of Srn OK/N TX into SE OK/Wrn and Cntrl AR given the deep SWrly flow regime, but believe that this front will come into play and help focus more in the way of convection late Sunday through the day Monday as it enters the region. Although some svr potential may exist along and ahead of this front, especially as much above normal temps in the upper 70s/lower 80s are expected, thus enhancing instability, it will be dependent on time of day for available instability as well as the timing/placement of the ejecting shortwave energy/upper speed maxima to our NW over the Cntrl Plains into the Midwest. Am not confident with the NBM's likely pops for Days 6 and 7 (Sunday and Monday), and thus have toned down pops to high chance for now with better consistency needed for the fropa and timing of the ejecting trough. Should start to see a return to cooler temperatures by the end of the long term period (Monday), although the unsettled weather pattern looks to persist through at least midweek as the SW flow aloft continues, and overrunning may increase atop the shallow cool air dome. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 37 68 40 73 / 0 0 0 0 MLU 35 68 40 72 / 0 0 0 0 DEQ 33 70 35 74 / 0 0 0 0 TXK 38 68 41 72 / 0 0 0 0 ELD 34 69 37 73 / 0 0 0 0 TYR 38 68 41 73 / 0 0 0 0 GGG 36 69 39 73 / 0 0 0 0 LFK 35 70 40 74 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/05/15
Hazardous Weather Outlook National Weather Service Shreveport LA 527 AM CST Mon Feb 28 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 527 AM CST Mon Feb 28 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed. 20
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016547, 1016549, 1016551.